Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Accidental injection of vitamin B12, found blood. Worry?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 10368 Questions
I am 59 years old and just accidentally injected 1 ml. of Vitamin B-12 into a vein in my upper thigh... this was only the third time I gave myself the shot, and forgot to pull the needle back a little to see if there was blood. Should I worry?
Posted Tue, 8 May 2012 in Infections
Answered by Dr. Rakhi Tayal 15 minutes later
Thanks for writing to us.
Most of the injectable preparations of Vitamin B12 are for both intravenous and intramuscular use. Even if you have pushed the injection into a vein it is not likely to produce any reaction at all. The more common complication seen after a vein puncture is hematoma formation.
If the area is too much painful or there is purplish discoloration then you need to rule out infection or if large, hematoma might need to be drained.
To avoid such a happening in future, after taking out the needle, put a XXXXXXX pressure on the area of injection for at least five minutes to stop the bleeding if there is any.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor